MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS EXPRESS; 6-0 PLAIN GUT

SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS EXPRESS; 6-0 PLAIN GUT
Model Number B1916N
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Assistant stated that during upper lid blepharoplasty procedures the doctor found that the sutures were not dissolving as they normally would.This lead to one patient having a wound that ended up opening and three other patients bumps.The doctor has used these type before with no issues.The technique used or a photo was not able to be provided.This happened within the last 2-3 weeks and it happened with patients in their middle 50''s early 60''s.The doctor had seen two patients yesterday and they were doing fine.
 
Additional Manufacturer Narrative
A review of the device history records for the reported lot and raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.Sterile samples were returned for review/testing.No defects or abnormalities were observed on the packages or the devices.All devices met the current specification including the usp tensile requirements for 6-0 plain gut material.Plain gut suture is naturally absorbable surgical gut suture.Gut absorbs by simple enzymatic mechanism and absorption is not as predictable as in synthetic sutures.Plain catgut tend to absorb faster in infected tissues.The initial tensile strength is lost within 7 to 10 days and is absorbed completely in approximately 60 to 70 days.The precautions section of the ifu for this material states, ¿infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with gut suture¿.The adverse reactions section of the ifu states, ¿adverse effects associated with the use of this device may include wound dehiscence; variable rates of absorption over time (depending on the type of suture used, the presence of infection and tissue site); failure to provide adequate wound support in closure of sites where expansion, stretching or distention occur, etc.Failure to provide adequate wound support in elderly, malnourished or debilitated patients or in patients suffering from conditions which may delay wound healing, allergic response in patients with known sensitivities to collagen or chromium which may result in an immunological reaction resulting in inflammation, tissue granulation or fibrosis, wound suppuration and bleeding as well as sinus formation, infection, moderate tissue inflammatory response characteristic of foreign body response and local irritation of the wound site¿.Without receiving photos of the reactions/bumps and/or the dehisced incision, or receiving details regarding the surgery dates, the number of days the suture remained within the patient and when the reactions/dehiscence occurred, placement of the suture within the tissue, or the surgeon¿s technique, a definitive root cause cannot be confirmed at this time.

Brand Name
SHARPOINT PLUS EXPRESS
Common Device Name
6-0 PLAIN GUT
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
#24702-b ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis knappenberger
1100 berkshire blvd. ste 308
wyomissing, PA 19608
MDR Report Key14490442
Report Number3010692967-2022-00014
Device Sequence Number17345680
Product Code GAL
UDI-Device Identifier10848782004758
UDI-Public(01)10848782004758(17)261219(10)C120HZA
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K896554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2022
Report Date (Section F) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1916N
Device Catalogue NumberB1916N
Device Lot NumberC120HZA
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/26/2022
Device Age3 MO
Event Location Hospital
Date Report to Manufacturer04/27/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 04/27/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown